Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 4, 2015, 12:55 PM MDT for 20 counties in Idaho. It took effect at Aug 4, 2015, 3:00 PM MDT. It was in force for 28 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 12:55 PM MDT (18:55 UTC)
- In effect from
- Aug 4, 2015, 3:00 PM MDT
- Expired
- Aug 5, 2015, 7:06 PM MDT
- In force
- 28 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:30 PM MDT | TSTM WND GST 55 | 9 Ssw Mud Lake, ID | ROVER INL SITE. |
| Aug 4, 3:41 PM MDT | HAIL 0.5 | 2 Wnw Terreton, ID | HAIL WAS OBSERVED AT THE MUD LAKE AIRPORT. TIME ESTIMATED BY RADAR |
| Aug 4, 4:15 PM MDT | TSTM WND GST 59 | 1 N Roberts, ID | MEASURED AT THE ROBERTS INL MESONET SITE. |
| Aug 4, 4:22 PM MDT | TSTM WND GST 50 | 1 N Roberts, ID | SPOTTER ALSO REPORTS VERY HEAVY RAIN REDUCING VISIBILITY TO NEAR ZERO ON I-15. SMALL HAIL IS ALSO OCCURING. |
| Aug 4, 4:44 PM MDT | HAIL 0.25 | 2 Wnw Malad, ID | PEA SIZE HAIL |
| Aug 4, 4:44 PM MDT | HAIL 0.5 | 4 Wnw Lorenzo, ID | MARBLE SIZE HAIL STRONG WINDS BREAKING SMALL BRANCHES |
| Aug 4, 5:13 PM MDT | HAIL 0.25 | 3 Nw Malad, ID | PEA SIZE HAIL |
| Aug 4, 5:27 PM MDT | HAIL 0.5 | 6 Nnw Oakley, ID | MARBLE SIZE HAIL |
| Aug 4, 5:34 PM MDT | HAIL 0.5 | 2 Wnw Malad, ID | MARBLE HAIL AT APPX 525 PM TODAY |
| Aug 4, 6:36 PM MDT | HAIL 0.5 | 6 S Elba, ID | VERY HEAVY RAIN ALSO OCCURRED WITH THIS STORM. NO FLOODING OBSERVED. |
| Aug 4, 9:15 PM MDT | TSTM WND GST 54 | Ketchum, ID | MEASURED AT THE SUN VALLEY AIRPORT. |
| Aug 4, 10:10 PM MDT | TSTM WND GST 55 | 1 Nnw Craters Of Moon, ID | MEASURED AT THE CRATERS OF THE MOON FRD SITE. |
| Aug 5, 9:30 AM MDT | HAIL 0.25 | 9 S Big Springs, ID | HEAVIER RAIN MIXED WITH SMALL HAIL AT THE BOY SCOUT CAMP. |
| Aug 5, 11:36 AM MDT | HAIL 0.25 | 5 Sw Filer, ID | HEAVY HAIL. DRIVEWAY COVERED IN SMALL HAIL. |
| Aug 5, 2:15 PM MDT | TSTM WND GST 64 | 3 W Taber, ID | MEASURED AT THE TABER INL SITE. |
| Aug 5, 2:22 PM MDT | TSTM WND GST 50 | 10 Wsw Blackfoot, ID | VERY HEAVY RAIN |
| Aug 5, 2:23 PM MDT | TSTM WND GST 40 | 11 Nw Blackfoot, ID | ESTIMATED WIND GUST IS 40 MPH OR GREATER. |
| Aug 5, 2:55 PM MDT | TSTM WND DMG | Shelley, ID | KIDK TV SHARED IMAGES OF POTATO CROP DAMAGE FROM WIND RAIN AND HAIL - CROPS ARE FLATTENED |
| Aug 5, 2:55 PM MDT | TSTM WND GST 72 | 11 W Osgood, ID | MEASURED AT THE KETTLE BUTTE INL SITE AT 255PM MDT THIS AFTERNOON. |
| Aug 5, 2:56 PM MDT | TSTM WND GST 55 | 1 Sse Blackfoot, ID | ESTIMATED WIND GUST FROM THE SSW AT 55MPH WITH RAIN |
| Aug 5, 2:57 PM MDT | FLASH FLOOD | 9 N Black Pine, ID | SPOTTER REPORTS ESTIMATED A GOOD HALF INCH RAIN FELL REALLY QUICKLY A FEW MINUTES AGO.WATER IS RUNNING THROUGH THE FILEDS. SOME PEA SIZE HAIL FELL AS WELL. |
| Aug 5, 3:04 PM MDT | HAIL 0.75 | Idaho Falls, ID | DIME TO PENNY SIZE HAIL REPORTED IN IDAHO FALLS VIA OFFICE TWITTER ACCOUNT. |
| Aug 5, 3:05 PM MDT | HAIL 0.25 | 9 N Black Pine, ID | PEA-SIZE HAIL AND AN ESTIMATED 0.75 INCHES OF RAIN |
| Aug 5, 3:14 PM MDT | HAIL 0.25 | 6 Nne Holbrook, ID | PEA-SIZE HAIL AND HEAVY RAINFALL. STILL RAINING AT TIME OF REPORT. |
| Aug 5, 3:15 PM MDT | FUNNEL CLOUD | 5 Nne Idaho Falls, ID | FUNNEL SIGHTED AT TIME OF REPORT. HALF INCH RAINFALL IN 15 MINUTES. |
| Aug 5, 4:19 PM MDT | TSTM WND GST 55 | 5 Ne Riverdale, ID | THUNDERSTORM OUTFLOW BOUNDARY PRODUCED 45 TO 55 MPH WIND GUSTS. |
| Aug 5, 4:39 PM MDT | TSTM WND GST 49 | 9 W Black Pine, ID | MEASURED AT THE MOBURG CANYON RAWS. CORRECTED FOR TIME OF OBSERVATION. |
| Aug 5, 5:11 PM MDT | TSTM WND GST 49 | 9 W Black Pine, ID | MEASURED AT THE MOBURG CANYON RAWS. |
| Aug 5, 6:14 PM MDT | HEAVY RAIN 0 | Ashton, ID | ESTIMATED 0.3 INCHES OF RAIN ABOUT 4 PM MDT WHEN THE FRONT CAME THROUGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS85 KPIH 041855 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1255 PM MDT TUE AUG 4 2015 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 3PM TODAY UNTIL 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 9AM TO 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425... IDZ427-051200- /O.NEW.KPIH.FW.W.0002.150804T2100Z-150806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 1255 PM MDT TUE AUG 4 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 427. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE THIS EVENING AND FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. THERE WILL BE A LULL IN LIGHTNING OVERNIGHT BUT STILL ISOLATED IN NATURE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-051200- /O.NEW.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 1255 PM MDT TUE AUG 4 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 425. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
704 WWUS85 KPIH 041907 AAA RFWPIH URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 107 PM MDT TUE AUG 4 2015 ...REISSUED TO INCLUDE FIRE WEATHER ZONES 410 AND 413... ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 3PM TODAY UNTIL 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 9AM TO 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425 AND ZONES 410/413 BELOW 5000FT... IDZ410-413-051200- /O.EXA.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 107 PM MDT TUE AUG 4 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-051200- /O.CON.KPIH.FW.W.0002.150804T2100Z-150806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 107 PM MDT TUE AUG 4 2015 ...RED FLAG WARNING IN EFFECT FROM UNTIL 9 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...FIRE WEATHER ZONE 427. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE THIS EVENING AND FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. THERE WILL BE A LULL IN LIGHTNING OVERNIGHT BUT STILL ISOLATED IN NATURE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-051200- /O.CON.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 107 PM MDT TUE AUG 4 2015 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425... * AFFECTED AREA...FIRE WEATHER ZONE 425. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
633 WWUS85 KPIH 050936 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 AM MDT WED AUG 5 2015 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS UNTIL 9PM FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 9AM TO 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425 AND ZONES 410/413 BELOW 5000FT... IDZ427-060300- /O.CON.KPIH.FW.W.0002.000000T0000Z-150806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 336 AM MDT WED AUG 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...FIRE WEATHER ZONE 427. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE THIS EVENING AND FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. THERE WILL BE A LULL IN LIGHTNING OVERNIGHT BUT STILL ISOLATED IN NATURE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-425-060300- /O.CON.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 336 AM MDT WED AUG 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT... * AFFECTED AREA...FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT. * WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS. * THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
775 WWUS85 KPIH 060106 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 706 PM MDT WED AUG 5 2015 ...RED FLAG WARNING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 425...427 AND BELOW 5000 FT IN ZONES 410 AND 413 IS CANCELLED... IDZ410-413-425-427-060215- /O.CAN.KPIH.FW.W.0002.000000T0000Z-150806T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 706 PM MDT WED AUG 5 2015 ...RED FLAG WARNING IS CANCELLED FOR FOR FIRE WEATHER ZONES 410...413...425 AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY IS NOT LIKELY TO BE SCATTERED OR WIDESPREAD OVERNIGHT THUS CONDITIONS FOR THE RED FLAG WARNING ARE NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:42 AM MDT, 9 hours 13 minutes earlier.
Area forecast discussion, Aug 4, 3:42 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 342 AM MDT TUE AUG 4 2015 .DISCUSSION...EXPECT RESIDUAL SHOWERS EARLY THIS MORNING OVER THE UPPER SNAKE HIGHLANDS AND THE CENTRAL MOUNTAINS. LATE THIS AFTERNOON INTO EARLY EVENING ANOTHER SYSTEM APPROACHES BRINGING ISOLATED SHOWERS AND THUNDERSTORMS MAINLY FOR OUR WESTERN AREAS. THIS NEXT SYSTEM MOVES THROUGH WEDNESDAY BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PARTICULARLY FOR OUR NORTHERN AREAS. SOME OF THESE AFTERNOON THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS NEAR 40 TO 50 MPH...LOCALIZED HEAVY RAIN AND SMALL TO MEDIUM HAIL. EXPECT DRY CONDITIONS THURSDAY INTO EARLY FRIDAY. MODELS CONTINUE TO SHOW ANOTHER SYSTEM APPROACHING FROM THE SOUTHWEST LATE FRIDAY INTO SATURDAY BRINGING BACK GOOD PRECIPITATION CHANCES. WEAK HIGH PRESSURE RIDGING BUILDS IN LATE SUNDAY BRINGING A DRIER TREND SUNDAY AFTERNOON THROUGH TUESDAY. WYATT && .AVIATION...UPPER LEVEL LOW IN CALIFORNIA WILL CONTINUE TO PUMP MOIST AND UNSTABLE AIR INTO MAINLY CENTRAL IDAHO...BUT MAY AFFECT EASTERN IDAHO AS WELL. -TSRA HAS A BETTER CHANCE OF DEVELOPING TODAY WITH BREAKS IN THE CLOUDINESS...BUT COVERAGE WILL STILL BE SPARSE. THUS ONLY VCTS IN THE AIRDROME FORECASTS AT THIS HOUR. WIND NOT AS STRONG TODAY AS YESTERDAY. NO SIG IMPACTS TO THE AIRPORTS EXPECTED...THOUGH CANNOT RULE OUT SOME SURPRISE FOG OR STRATUS WITH DEWPOINTS JUST 1 OR 2 DEGREES BELOW CURRENT TEMPERATURES. MESSICK && .FIRE WEATHER...MORE LOW PRESSURE IS MOVING INTO THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA. THE SOUTHWESTERLY FLOW WILL CONTINUE THE FLOW OF MOIST UNSTABLE AIR, THOUGH NOT AS MOIST AS MONDAY'S AIR MASS. THE SHOWERS AND THUNDERSTORMS WILL BE MORE SPARSE AS A RESULT. SLIGHTLY CLEARER SKIES SHOULD ALLOW A WARM-UP AND SOME DRYING OUT. THE CALIFORNIA PORTION OF THE LOW WILL ACTUALLY MOVE THROUGH IDAHO ON WEDNESDAY MORNING AND AFTERNOON. THIS WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS, INCLUDING THE MORNING HOURS. THURSDAY AND FRIDAY WILL HAVE A DRIER WESTERLY FLOW BEFORE SHOWERS AND THUNDERSTORMS RETURN FOR THE WEEKEND. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Aug 4, 10:31 AM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1031 AM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN 6 SSE GRACE 42.50N 111.68W
08/04/2015 M0.35 INCH CARIBOU ID TRAINED SPOTTER
RAIN FALL DURING THE PAST 24 HOURS.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:20 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Aug 4, 2:45 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Aug 4, 3:26 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 49 min |
| Aug 4, 4:08 PM MDT | Special Weather Statement | PIH | Fremont | 37 min |
| Aug 4, 4:16 PM MDT | Special Weather Statement | PIH | Madison, Teton | 44 min |
| Aug 4, 4:28 PM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Aug 4, 4:29 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 35 min |
| Aug 4, 4:36 PM MDT | Special Weather Statement | PIH | Fremont | 24 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 4, 4:45 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 45 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | PIH | Caribou | 42 min |
| Aug 4, 5:07 PM MDT | Special Weather Statement | PIH | Franklin | 38 min |
| Aug 4, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Franklin, Oneida | 23 min |
| Aug 4, 5:30 PM MDT | Special Weather Statement | PIH | Cassia | 60 min |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.